Alert archive / Texas / River Flood Advisories in 2021
River Flood Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this river flood advisory at Aug 17, 2021, 1:43 AM CDT for Lubbock County, Texas. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 1:43 AM CDT (06:43 UTC)
- Expired
- Aug 17, 2021, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 11 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Brazos River near Lubbock 4ESE (LSET2). The gauge peaked at 10.23 ft at Aug 17, 2021, 1:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08079510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
871
WGUS84 KLUB 170643
FLSLUB
Flood Advisory
National Weather Service Lubbock TX
143 AM CDT Tue Aug 17 2021
...The National Weather Service in Lubbock has issued a Flood
Advisory for the following rivers in Texas...
Double Mountain Fork Brazos near Lubbock 4ESE affecting Lubbock
County.
.Heavy rainfall around the city of Lubbock overnight has led to
runoff that will produce minor flooding along the Double Mountain
Fork of the Brazos near Buffalo Springs and Ransom Canyon. FM 835
just west of Buffalo Springs may have water running over the roadway
for a portion of the day Tuesday.
For the Double Mountain Fork Brazos...including Lubbock 4ESE...
elevated river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 300 PM CDT.
&&
TXC303-172000-
/O.NEW.KLUB.FL.Y.0002.210817T0643Z-210817T2000Z/
/LSET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
143 AM CDT Tue Aug 17 2021
The National Weather Service in Lubbock has issued a
* Flood Advisory for
the Double Mountain Fork Brazos near Lubbock 4ESE.
* From early this morning to late this afternoon.
* At 1:15 AM CDT Tuesday the stage was 10.3 feet.
* Action stage is 10.0 feet.
* No official flood stage exists.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3358 10183 3361 10183 3355 10177 3354 10171
3352 10171 3352 10176
$$
WCI1 follow-up statement
838
WGUS84 KLUB 170930
FLSLUB
Flood Advisory
National Weather Service Lubbock TX
430 AM CDT Tue Aug 17 2021
...The Flood Advisory is cancelled for the following rivers in
Texas...
Double Mountain Fork Brazos near Lubbock 4ESE affecting Lubbock
County.
.Due to less runoff than expected, the Double Mountain Fork of the
Brazos near Buffalo Springs and Ransom Canyon is no longer expected
to pose a flooding threat of FM 835 just west of Buffalo Springs.
TXC303-171030-
/O.CAN.KLUB.FL.Y.0002.000000T0000Z-210817T0930Z/
/LSET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
430 AM CDT Tue Aug 17 2021
...The Flood Advisory for the Double Mountain Fork Brazos near
Lubbock 4ESE has been cancelled...
The Flood Advisory is cancelled for
the Double Mountain Fork Brazos near Lubbock 4ESE.
* At 4:00 AM CDT Tuesday the stage was 8.6 feet.
* No official flood stage exists.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3358 10183 3361 10183 3355 10177 3354 10171
3352 10171 3352 10176
$$
WCIWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this river flood advisory went out at Aug 17, 12:38 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 17, 12:38 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1238 AM CDT Tue Aug 17 2021 .AVIATION... Showers and thunderstorms continue to slowly move to the northeast early this morning. Most of the activity has come to an end at the area terminals however very brief light showers may still impact KLBB or KPVW until 07z. Showers and thunderstorms will continue south and west of the terminals for several more hours leading to reduced visibility due to heavy rain and lowered cloud heights but again this activity will not affect the TAF sites. After a short break in shower and thunderstorm activity late this morning additional development is possible this afternoon and evening. Confidence on this activity impacting the terminals is to low at this time to include a mention in the TAF. Outside of thunderstorms VFR conditions and light winds will prevail through this TAF period. /WCI && PREV DISCUSSION... /issued 213 PM CDT Mon Aug 16 2021/ SHORT TERM... Thunderstorms already ongoing and fairly numerous across the Texas Panhandle in proximity to an upper level short wave trough located from the Great Lakes to the Panhandle. Meanwhile, further south, some isolated thunderstorms have developed across the Rolling Plains in a zone of surface confluence with additional isolated thunderstorms forming across southeastern New Mexico and the Permian Basin in an area of weak capping and midlevel monsoonal moisture. Hi- res models show little agreement with development and evolution of the precipitation fields this afternoon and tonight, which is not terribly surprising given the relative weakness to the forcing apart from the upper trough. In general, think that chance category PoPs will suffice for tonight to start given the lack of clarity from the models. With the upper trough progged to move slowly to the southeast through tonight and Tuesday, the extreme southeastern Panhandle and Rolling Plains may be more in play to get thunderstorms than previously anticipated, and have upped PoPs some there. Will then begin to trim PoPs from north to south with time from late tonight into Tuesday morning as the trough moves further east. By Tuesday afternoon, the departing upper trough should allow for the deeper monsoonal moisture to move back over a larger part of the forecast with chance PoPs looking reasonable Tuesday afternoon given the increased moisture and weak capping. LONG TERM... There has been a subtle shift to the south for precipitation chances Tuesday night into Wednesday with the upper level trough overhead sharpening and becoming more positively tilted, though the highest POPs remain over the southern Rolling Plains. This same upper level trough lifts north somewhat on Thursday, stuck between the area of high pressure building to the north of what will be left of Fred, and strengthening closed low in the intermountain west. Deep boundary layer moisture will remain in place for Thursday with increased instability late Thursday afternoon and evening. The GFS continues to show upwards of 2000 J/Kg, with the NAM indicating a peak as high as 2500 J/Kg early Thursday evening in the southern South Plains. There will be a chance for strong to marginally severe wind gusts from outflow where storms are able to initiate. Locations on the Caprock will have slightly cooler air aloft to work with, while the Rolling Plains will have deeper surface moisture/convergence. It's too early to pinpoint attm exactly where the strongest convection will develop. The upper level trough associated with the Pacific Low sweeps E/NE Thursday night with drier air gradually mixing down to the surface through the day Friday. PWATS will drop below 1.25" for the first time in awhile, though slight chance POPs linger into Saturday afternoon as the upper level trough drags east. The Bermuda High centers itself over Texarkana for the end of the weekend into the beginning of next week, providing warmer temperatures but holding off precip chances well to our west. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 58/07/55
Hazardous weather outlook, Aug 16, 2:51 AM CDT, 22 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 251 AM CDT Mon Aug 16 2021 TXZ021>044-170800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 251 AM CDT Mon Aug 16 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible this afternoon and tonight. The stronger storms are not expected to be severe, but will bring the possibility of wind gusts to 55 mph. Localized heavy rain and minor flooding will also be possible with some storms because of their slow movement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible much of the week with the highest probabilities and areal coverage on Tuesday. On any particular day, if storms develop they will likely be slow moving and bring the potential for heavy rain with localized flooding concerns.
In the hours before
Local storm report, Aug 16, 9:23 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
923 PM CDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM FLOOD 1 ESE WASSON 34.21N 101.74W
08/16/2021 HALE TX LAW ENFORCEMENT
HALE COUNTY SHERIFF'S OFFICE REPORTED THAT WEST BOUND
TEXAS HIGHWAY 194 WAS FLOODED JUST NORTH OF PLAINVIEW.
&&
EVENT NUMBER LUB2100464
WCILocal storm report, Aug 16, 10:10 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1010 PM CDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM FLOOD 1 SE WASSON 34.21N 101.75W
08/16/2021 HALE TX BROADCAST MEDIA
BROADCAST MEDIA PHOTO FROM A VIEWER SHOWED WATER
APPROXIMATELY ONE FOOT DEEP ON A NEIGHBORHOOD ROAD.
&&
EVENT NUMBER LUB2100465
WCIThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:07 PM CDT | Areal Flood Advisory | LUB | Hale, Swisher | 2 hr |
| Aug 16, 7:13 PM CDT | Special Weather Statement | LUB | Hale | 32 min |
| Aug 16, 7:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 20 min |
| Aug 16, 7:51 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 99 min |
| Aug 16, 8:50 PM CDT | Areal Flood Advisory | LUB | Garza, Kent, Stonewall | 3 hr |
| Aug 16, 8:55 PM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Lubbock, Lynn | 3 hr |
| Aug 16, 9:45 PM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Hockley, Lubbock, Lynn, Terry | 2 hr |
| Aug 16, 11:55 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Hockley, Kent, Lubbock and 3 more | 4 hr |
| Aug 17, 12:03 AM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Yoakum | 117 min |
| Aug 17, 8:07 AM CDT | River Flood Advisory | LUB | Lubbock | 7 hr |
Nearby
River Flood Advisories in Texas, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.